Monday, 25 March 2013

disco (leg) inferno and a question

Long-time visitors to this little blog may remember that this time last year I was knee-deep in relapse. The fact that the three of us were on holiday at the time - coupled with this being around Mrs Domino's Birthday celebrations - meant that I really wanted her birthday to NOT SUCK this year.

I know, that's just the kind of guy I am.

The perpetually ongoing 'pass-the-bug' relay has meant that I've been feeling a bit crappy over the last couple of weeks - culminating in me getting a tummy bug from The Child (which she'd picked up at a soft-play centre - AKA the fountain of all evil) over Mother's Day weekend.

I'm underselling it, actually - while I was 'exorcising my demons' (ahem), my legs stopped working and I TOTALLY FREAKED OUT - the idea that a relapse could happen over the same period as last year was almost too much to take.

Following three days total bed-rest where the only things that passed my lips were dry toast and water, this passed - incidentally, my Dad also had this and he lost 1/2 a Stone in weight in TWO DAYS. So - swings and roundabouts?

Anyway - for the wife's birthday the three of us had a brilliant day out at Sudbury Hall and the National Trust Museum of Childhood - it was great (blue badge parking right outside, lifts to every floor), and Evie loved it.

Later that week we went out to a jazz gig (the lady's choice, thank you!) and Mrs Domino declared it the best birthday she's had in years - RESULT.

So it's a wee bit annoying that for the past two nights my DISCO LEG Spasticity has been keeping me awake for hours on end.

I know that Spasticity is a common symptom and it's one we mentioned the last time we went to see the neurology team - which is why the doctor recommended that I try Baclofen. I've mentioned in the past my suspicion of trying any new drugs (following some particularly bad reactions to Amantadine) so I'm trying to avoid it.

But looking at the MS Trust's Spacticity link, the other drug they recommend is Gabapentin - which I took without issue last year.

Has anyone had any experience of taking either Baclofen or Gabapentin for these issues?

2 comments:

Ms. CrankyPants said...

It's a sad state of affairs when a euphemism for diarrhea amuses me. (Contrary to all evidence, I am not in junior high.)

Wish I could help with the medication question, but I've never had either. Good luck!

stevedomino said...

cheers for the comment - i'm glad that my RAMPANT OVERSHARING has a positive side-effect...! ;)